Alert archive / Vermont / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 33, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 28, 2011, 1:38 PM EDT for 5 counties in Vermont. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2011, 1:38 PM EDT (17:38 UTC)
- Expired
- May 28, 2011, 2:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Addison County, VT, Orange County, VT, Rutland County, VT, Washington County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 76 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
338 WUUS51 KBTV 281738 SVRBTV VTC001-017-021-023-027-281845- /O.NEW.KBTV.SV.W.0033.110528T1738Z-110528T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 138 PM EDT SAT MAY 28 2011 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN WINDSOR COUNTY IN SOUTHERN VERMONT... WEST CENTRAL ORANGE COUNTY IN CENTRAL VERMONT... SOUTH CENTRAL WASHINGTON COUNTY IN CENTRAL VERMONT... EAST CENTRAL ADDISON COUNTY IN CENTRAL VERMONT... NORTHEASTERN RUTLAND COUNTY IN SOUTHERN VERMONT... * UNTIL 245 PM EDT. * AT 128 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR GIFFORD WOODS STATE PARK...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... PITTSFIELD...STOCKBRIDGE...ROCHESTER...RANDOLPH...BETHEL... THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL MAY CAUSE INJURY AND DAMAGE PROPERTY. && LAT...LON 4410 7280 4395 7243 4361 7276 4370 7301 TIME...MOT...LOC 1738Z 212DEG 8KT 4373 7283 $$ JMG
2 follow-up statements
467 WWUS51 KBTV 281812 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 212 PM EDT SAT MAY 28 2011 VTC001-017-021-023-027-281845- /O.CON.KBTV.SV.W.0033.000000T0000Z-110528T1845Z/ WINDSOR VT-ORANGE VT-WASHINGTON VT-ADDISON VT-RUTLAND VT- 212 PM EDT SAT MAY 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR NORTHEASTERN RUTLAND...EAST CENTRAL ADDISON...SOUTH CENTRAL WASHINGTON...WEST CENTRAL ORANGE AND NORTHWESTERN WINDSOR COUNTIES... AT 208 PM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR STOCKBRIDGE...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... GAYSVILLE...ROBINSON...ROCHESTER...BETHEL...RANDOLPH... THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL MAY CAUSE INJURY AND DAMAGE PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SATURDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. && LAT...LON 4410 7280 4395 7243 4367 7274 4376 7295 TIME...MOT...LOC 1812Z 212DEG 8KT 4379 7277 $$ JMG
256 WWUS51 KBTV 281843 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 243 PM EDT SAT MAY 28 2011 VTC001-017-021-023-027-281853- /O.EXP.KBTV.SV.W.0033.000000T0000Z-110528T1845Z/ WINDSOR VT-ORANGE VT-WASHINGTON VT-ADDISON VT-RUTLAND VT- 243 PM EDT SAT MAY 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUTLAND...EAST CENTRAL ADDISON...SOUTH CENTRAL WASHINGTON...WEST CENTRAL ORANGE AND NORTHWESTERN WINDSOR COUNTIES WILL EXPIRE AT 245 PM EDT... THE STORM HAS WEAKENED...THEREFORE THE NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING TO EXPIRE. HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WINDS...HEAVY DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE INTO THIS EVENING. IF YOU HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. STAY IN SAFE SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. LAT...LON 4410 7280 4395 7243 4367 7274 4376 7295 TIME...MOT...LOC 1843Z 212DEG 8KT 4385 7272 $$ JMG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 1:28 PM EDT, 10 minutes earlier.
Area forecast discussion, May 28, 1:28 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
128 PM EDT SAT MAY 28 2011
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN REDEVELOP ACROSS THE
NORTH COUNTRY TODAY AS WARM AND MOIST CONDITIONS PERSIST. CHANCES
FOR CONVECTIVE ACTIVITY CONTINUE INTO SUNDAY...THOUGH LESSEN WITH
TIME AS HIGH PRESSURE BEGINS TO BUILD INTO THE REGION LATE SUNDAY
INTO MONDAY. MUCH DRIER CONDITIONS ARE EXPECTED ACROSS THE REGION
THROUGH THE MIDDLE OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 128 PM EDT SATURDAY...LITTLE CHANGE TO FORECAST OR OVERALL
PHILOSOPHY ON EXPECTED WEATHER TODAY. ADJUSTED
TEMPERATURE/DEWPOINT DATA TOWARD CURRENT OBSERVATIONS...BUT THIS
WAS ESSENTIALLY AT THE NOISE LEVEL. REST OF FCST IN GOOD SHAPE AND
NO OTHER CHANGES NEEDED. ENJOY THE AFTERNOON.
PRIOR DISCUSSION...
OPTED FOR A FEW UPDATES AS OF MID-MORNING...MAINLY MINOR CHANGES
TO ADJUST HOURLY TEMPERATURES TOWARD CURRENT OBSERVATIONS AND TO
MASSAGE POPS BASED OFF CURRENT ANALYSIS.
WE'RE CURRENTLY WATCHING A WEAK MCV FEATURE ALONG THE NY/NERN PA
BORDER AS OF MID-MORNING...AND LATEST HRRR-3KM DATA AND TO A LESSER
EXTENT OUR LOCALLY RUN 4 KM WRF MODEL ARE HINTING THAT THIS MAY BE
THE DRIVING CATALYST FOR THE DEVELOPMENT OF AFTERNOON CONVECTION AS
IT TRACKS NORTHEAST INTO OUR AREA. THIS FEATURE OWES IT'S ORIGINS
TO PRIOR/FLASH FLOOD PRODUCING CONVECTION THAT OCCURRED IN NORTH
CAROLINA YESTERDAY AFTERNOON. THE DEVELOPMENT WOULD APPEAR TO OCCUR
ACROSS ERN NY INTO CENTRAL/NC VT BY MID AFTERNOON ONWARD...EAST OF A
SEMI-STATIONARY FRONT DRAPED ACROSS THE FAR NRN CHAMPLAIN VALLEY
BACK SOUTHWEST THROUGH THE SAINT LAWRENCE VALLEY. IT IS HERE WHERE
LOW LEVEL THETA-E CONVERGENCE AND INSTABILITY ARE MAXIMIZED. AS A
RESULT...HAVE ADJUSTED HOURLY POPS ACCORDINLY...SHOWING ACTIVITY
ESSENTIALLY BLOSSOMING IN PLACE FROM THE DACKS INTO THE HUSDON/SRN
CHAMPLAIN VALLEY BY EARLY AFTERNOON...AND EXPANDING/ADVANCING
NORTHEAST INTO THE AFTERNOON. GIVEN RELATIVELY HIGH FREEZING LEVELS
NEAR 12,500 FEET OFF THE 12Z ALBANY, NY SOUNDING AND RELATIVELY
WEAKER SHEAR VALUES...SEVERE WEATHER POTENTIAL IS LESS THAN THE PAST
TWO DAYS WITH HEAVY RAIN/LOCALIZED FLASH FLOODING AND PERHAPS A FEW
WET MICROBURSTS POSSIBLE. ANY LRAGE HAIL THREAT WOULD APPEAR TO BE
LIMITED GIVEN THE WARM LOWER LEVELS...AND CURRENT FORECAST HAS THIS
IDEA WELL COVERED. AGAIN...WE'LL BE PARTICULARLY FOCUSED ON ANY
HEAVY RAINFALL ACROSS OUR AREA...BUT PARTICULARLY IN A CORRIDOR FROM
ESSEX COUNTY NEW YORK EAST ACROSS CHITTEN/ADDISON/WASHINGTON AND
CALEDONIA COUNTIES IN VT...AREAS HARDEST HIT WITH TORRENTIAL
RAINFALL OVER THE PAST 48 HOURS. IN THESE AREAS 1 AND 3 HOUR FFG
VALUES REMAIN VERY LOW WITH ANY TOTALS OVER 1 INCH CAUSING
CONCERN...AND OVER 1.5 INCHES LIKELY LEADING TO RENEWED FLASH
FLOODING ISSUES. REGARDLESS...ANY AREAS OF HEAVY RAINFALL WOULD
CAUSE CONCERN. OUTSIDE OF THESE TEMP/POP ADJUSTMENTS...INHERITED
FCST IN EXCELLENT SHAPE.
PRIOR DISCUSSION...
OVERALL ATMOSPHERIC CONDITIONS HAVE NOT CHANGED MUCH SINCE
YESTERDAY...OR THE DAY BEFORE FOR THAT MATTER...SO WE WILL STILL
HAVE A VERY WARM/MOISTURE AIR MASS IN PLACE TODAY. AFTERNOON
HEATING WILL LEAD TO SOME MODERATE SURFACE INSTABILITY AND THUS...
EXPECTING SHOWERS AND THUNDERSTORMS TO REDEVELOP ACROSS THE AREA
THIS AFTERNOON. QUITE A BIT LESS SHEAR COMPARED TO PREVIOUS
DAYS...SO THINKING CONVECTIVE MODE WILL BE MORE PULSE IN
NATURE...WITH THE PRIMARILY THREAT CONTINUING TO BE LOCALLY HEAVY
RAINFALL LEADING TO POTENTIAL FLASH FLOODING...ESPECIALLY ACROSS
ESSEX COUNTY NEW YORK AND UP THROUGH CENTRAL/NORTHEAST VERMONT
WHICH HAVE BEEN HIT THE HARDEST OVER THE PAST 2 DAYS. FOR THESE
REASONS...THE FLASH FLOOD WATCH WILL BE EXTENDED THROUGH THIS
EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
AS OF 450 AM EDT SATURDAY...WITH THE LOSS OF DAYTIME SURFACE
HEATING WE SHOULD SEE ANT CONVECTIVE ACTIVITY WANE INTO THE
OVERNIGHT HOURS. LIGHT WINDS AND ABUNDANT SURFACE MOISTURE WILL
LEAD TO AREAS OF DENSE FOG AGAIN...WITH OVERNIGHT TEMPERATURES
REMAINING VERY MILD AND MUGGY. ON SUNDAY...UPPER FLOW FINALLY
BEGINS TO TURN MORE WESTERLY AS AN UPPER RIDGE SOUTH OUR SOUTH
STARTS TO BUILD NORTHWARD. THIS WILL BE ADVECTING SOME WARMER AIR
INTO THE REGION...AND WITH CONTINUED MOIST LOW LEVELS STILL CAN'T
RULE OF SOME AFTERNOON SHOWERS AND THUNDERSTORMS...THOUGH THE
AREAL COVERAGE SHOULD BE MUCH LESS THAN THE LAST FEW DAYS. EXPECT
HIGH TEMPS TO GENERALLY BE IN THE 80S AREA-WIDE...WITH SOME MID
80S LIKELY IN THE CHAMPLAIN VALLEY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
AS OF 310 AM EDT SATURDAY...GENERALLY FOLLOWED THE 00Z GFS THIS
FORECAST CYCLE...WHICH REMAINS CONSISTENT WITH PREVIOUS RUN. EARLY
IN THE PERIOD...ZONAL MID-LEVEL FLOW WILL BE IN PLACE AND A WEAK SFC
FRONT CROSSING THE NORTH COUNTRY WILL BRING A CHANCE OF SCATTERED
RAIN SHOWERS SUNDAY NIGHT. THEREAFTER...MAIN FEATURE MONDAY AND
TUESDAY WILL BE STRONG BUILDING DEEP-LAYER RIDGE ACROSS THE NERN
CONUS INTO SERN CANADA. THIS FEATURE WILL BRING AN INCREASE IN
TEMPS AND HUMIDITY VALUES TO THE NORTH COUNTRY WITH HIGHS IN THE
MID 80S FOR MEMORIAL DAY AND TRENDING INTO THE UPR 80S FOR TUESDAY.
GENERAL MID-LEVEL SUBSIDENCE SHOULD KEEP BOTH DAYS PRECIP FREE WITH
PARTLY TO MOSTLY SUNNY CONDITIONS. AS RIDGE BREAKS DOWN TUESDAY
NIGHT INTO WEDNESDAY...A SHORTWAVE TROUGH AND SFC COLD FRONT WILL
TRANSLATE EWD FROM THE GREAT LAKES REGION DURING WEDNESDAY. THERE IS
SOME CONCERN FOR SEVERE CONVECTIVE STORMS IN ADVANCE OF THE BNDRY.
GFS INDICATES POSSIBLE ELEVATED MIXED LAYER AIR WITH STEEP 700-500MB
LAPSE RATES OF 7.5 TO 8 C/KM. LIKEWISE...SFC-6KM WLY SHEAR INCREASES
TO 40-50 KTS AS SHORTWAVE TROUGH APPROACHES FROM ERN GREAT LAKES.
ANY CONVECTIVE DEVELOPMENT WOULD HAVE THE POTENTIAL TO BECOME
SEVERE...ESPECIALLY IF TIMING OF THE FRONT IS SUCH THAT DAYTIME
HEATING/PBL DESTABILIZATION CAN OCCUR THRU THE FIRST PART OF THE DAY
WEDNESDAY. HIGHS WEDNESDAY WILL LIKELY BE IN THE LOWER 80S ACROSS
VERMONT AND MID-UPR 70S ACROSS NRN NY...BASED ON CURRENT TIMING OF
COLD FRONT. GUSTY WEST WINDS ARE ALSO POSSIBLE AFTER THE COLD FRONT
PASSAGE...WITH GUSTS UP TO 30-35 MPH. THEREAFTER...A TREND TOWARD
MORE SEASONABLE AND LESS HUMID CONDITIONS IS EXPECTED...WITH HIGHS
IN THE LOWER 70S THURSDAY AND FRIDAY. UPR TROUGH MAY LINGER ACROSS
THE AREA...WITH LOW CHANCES FOR DAYTIME SHOWER ACTIVITY THURSDAY AND
FRIDAY.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THROUGH 12Z SUNDAY...VFR CONDITIONS WILL PERSIST HIS MORNING
BEFORE WE EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP ONCE AGAIN
ACROSS THE AREA. EXCEPTION THIS MORNING WILL BE KMSS WHERE
NORTHEAST WINDS THROUGH MID-DAY WILL KEEP IFR CIGS IN PLACE...THEN
ONCE WINDS TURN SOUTHWESTERLY CIGS WILL RISE. AS IS ALWAYS THE
CASE...HARD TO NAIL DOWN DETAILS ON TSRA DEVELOPMENT THIS
AFTERNOON...SO JUST VCTS AND CBS MENTIONED THIS MORNING. AFTER
CONVECTION IS DONE FOR THE DAY...LIKELY AFTER 01-03Z CONDITIONS
WILL ONCE AGAIN LOWER TO VLIFR/IFR OVERNIGHT IN LOW CIGS AND FOG
WITH WINDS BECOMING LIGHT.
OUTLOOK 12Z SUNDAY THROUGH WEDNESDAY...
12Z SUNDAY THROUGH 00Z MONDAY...MVFR POSSIBLE IN SCATTERED SHOWERS
AND THUNDERSTORMS.
00Z MONDAY THROUGH 06Z WEDNESDAY...SCATTERED SHOWERS THROUGH 06Z
MONDAY...THEN TRENDING TO VFR WITH HIGH PRESSURE BUILDING IN.
06Z WEDNESDAY THROUGH 00Z THURSDAY...AREAS OF MVFR IN SHOWERS AND
THUNDERSTORMS AS A COLD FRONT MOVES THROUGH THE REGION.
&&
.HYDROLOGY...
AS OF 450 AM EDT SATURDAY...THE FLASH FLOOD WATCH HAS BEEN
EXTENDED UNTIL MIDNIGHT TONIGHT...THOUGH RUTLAND/WINDSOR COUNTIES
HAVE BEEN DROPPED FROM THE WATCH WITH LESSER RAINFALL TOTALS
DURING THE PAST 24-48 HOURS IN S-CENTRAL VERMONT.
STALLED FRONTAL ZONE REMAINS ACROSS CENTRAL VERMONT...AND
MERIDIONAL UPR TROUGH REMAINS IN PLACE TO OUR WEST FROM SERN
ONTARIO SWD ACROSS THE CENTRAL APPALACHIANS INTO THE CAROLINAS.
NEXT EMBEDDED SHORTWAVE TROUGH EXPECTED TO LIFT NWD ACROSS THE
NORTH COUNTRY THIS AFTERNOON WILL BRING RENEWED THREAT OF
THUNDERSTORM ACTIVITY WITH LOCALLY HEAVY DOWNPOURS. EXITING
MESOSCALE CONVECTIVE SYSTEM EARLY THIS MORNING PRODUCED LOCALIZED
RAINFALL AMOUNTS OF 1-1.5 INCHES WITH LOCALIZED REPORTS OF
ADDITIONAL FLOODING AND FLASH FLOODING. WITH GROUND FULLY
SATURATED...ANY RAINFALL TOTALS IN THE 1-2" RANGE WITH ADDITIONAL
THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING WILL HAVE THE
POTENTIAL TO RESULT IN ADDITIONAL FLOODING. ANYONE IN FLOOD PRONE
AREAS SHOULD CONTINUE TO MONITOR FORECASTS AND ANY FLOOD RELATED
STATEMENTS AND WARNINGS THROUGH THE COURSE OF TODAY.
&&
.MARINE...
AS OF 450 AM EDT SATURDAY...LOCALLY HEAVY RAINFALL IN THE
CHAMPLAIN BASIN DURING THE PAST 24-36 HOURS WILL RESULT IN A SLOW
RISE OF THE LAKE CHAMPLAIN LAKE LEVEL THROUGH THE WEEKEND AS
DRAINAGE OCCURS FROM SURROUNDING RIVERS. THE LAKE SHOULD REACH
102.5 TO 102.6 FEET BY SUNDAY MORNING /A RISE OF 3 TO 6 INCHES/.
WINDS ARE LIGHT AND VARIABLE EARLY THIS MORNING...BUT ARE
EXPECTED TO BECOME SOUTH AT 10 TO 20 KNOTS BY THIS AFTERNOON.
THIS WILL RESULT IN WAVES BUILDING TO 1 TO 2 FEET AND POSSIBLE
EROSION ALONG SOUTH FACING SHORELINE AREAS. A SMALL SEICHE EFFECT
IS ALSO POSSIBLE WITH ASSOCIATED SLIGHT LAKE LEVEL RISE ACROSS
THE NORTHERN HALF OF THE LAKE THIS AFTERNOON...AND INTO THE
RICHELIEU RIVER OUTLET. THERE WILL BE A CONTINUED THREAT OF
SHOWERS AND THUNDERSTORMS...WITH BEST CHANCES FOR REDEVELOPMENT
DURING THE AFTERNOON HOURS TODAY.
FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS
OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER
LEVELS ON THE LAKE. IN ADDITION...PLENTY OF DEBRIS REMAIN IN THE
LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS...
RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VTZ001>010-
016>018.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ028>031-
034-035.
&&
SYNOPSIS...LAHIFF
NEAR TERM...JMG/LAHIFF
SHORT TERM...LAHIFF
LONG TERM...BANACOS
AVIATION...LAHIFF
HYDROLOGY...BANACOS
MARINE...BANACOSHazardous weather outlook, May 28, 4:54 AM EDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 454 AM EDT SAT MAY 28 2011 NYZ028>031-034-035-VTZ001>010-016>018-290900- EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON- 454 AM EDT SAT MAY 28 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. STRONGER STORMS WILL HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE WITH APPROACH OF A COLD FRONT ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ026-027-087-VTZ011-012-019-290900- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND- 454 AM EDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. STRONGER STORMS WILL HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE WITH APPROACH OF A COLD FRONT ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, May 28, 1:26 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
126 PM EDT SAT MAY 28 2011
VTZ003-004-006>008-010>012-016>019-281915-
CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT-
EASTERN FRANKLIN VT-EASTERN RUTLAND VT-ESSEX VT-LAMOILLE VT-ORANGE
VT-
ORLEANS VT-WASHINGTON VT-WESTERN RUTLAND VT-WINDSOR VT-
126 PM EDT SAT MAY 28 2011
...THUNDERSTORMS WILL AFFECT CALEDONIA...EAST CENTRAL
CHITTENDEN...ESSEX...LAMOILLE...NORTHEASTERN FRANKLIN...NORTHEASTERN
RUTLAND...NORTHWESTERN WINDSOR...ORANGE...ORLEANS...SOUTHEASTERN
ADDISON AND WASHINGTON COUNTIES...
AT 120 PM EDT...SEVERAL SHOWERS AND DEVELOPING THUNDERSTORMS WERE
LOCATED FROM PITTSFORD TO MONTPELIER...MOVING NORTHEAST AT 35 MPH.
SOME OF THESE STORMS COULD HAVE LOCALIZED HEAVY RAIN AND GIVEN
SATURATED SOILS AND PREVIOUS FLOODING MAY CAUSE WATER TO POND ON
ROADS AND IN POOR DRAINAGE AREAS AS WELL AS RISES ON SMALL
STREAMS AND CREEKS.
LOCATIONS IMPACTED ARE MUCH OF NORTH CENTRAL AND NORTHEAST
VERMONT.
GET TO SAFETY WHEN THREATENING WEATHER APPROACHES. STAY ALERT FOR
LOCALIZED FLOODING...TURN AROUND...DON'T DROWN.
LAT...LON 4499 7153 4490 7150 4486 7155 4479 7156
4475 7162 4472 7161 4433 7195 4432 7202
4428 7206 4420 7205 4386 7233 4361 7283
4372 7303 4502 7262 4502 7146
SLWThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 12:31 AM EDT | Areal Flood Warning | BTV | Caledonia, Essex, Orleans | 6 hr |
| May 28, 3:36 AM EDT | Special Weather Statement | BTV | Caledonia, Essex, Orange, Orleans | 54 min |
| May 28, 4:14 AM EDT | Flash Flood Watch | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 4 more | 18 hr |
| May 28, 1:26 PM EDT | Special Weather Statement | BTV | Caledonia, Essex, Lamoille, Orange, Orleans, Washington | 109 min |
| May 28, 2:28 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 62 min |
| May 28, 4:36 PM EDT | Special Weather Statement | BTV | Washington | 39 min |
| May 28, 5:14 PM EDT | Special Weather Statement | BTV | Caledonia | 46 min |
| May 28, 5:28 PM EDT | Special Weather Statement | BTV | Addison | 47 min |
| May 28, 6:02 PM EDT | Special Weather Statement | BTV | Washington | 43 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.